# SDR CA051220010

- Difficulty date: December 12, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 13,900 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Ring
- Condition: Worn
- Location: Cylinder
- Part time: 1,583 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E

## Discrepancy

IN CRUISE, PILOT NOTICED DROP IN OIL PRESSURE AND CLIMB IN OIL TEMPERATURE ON THE LEFT ENGINE.  A TRACE OF OIL APPEARED ON THE COWLING.  THE ENGINE WAS SHUT DOWN AND THE AIRCRAFT LANDED WITHOUT INCIDENT.  MAINTENANCE DETERMINED THAT THREE CYLINDERS REQUIRED REPLACING DUE TO EXCESSIVE LEAKAGE PAST THE RINGS.
